MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM45000
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received for analysis after decontamination; the upn and lot number match those provided by the customer.Visual inspection revealed a kink located approximately 14 cm from the distal tip between ring 1 and ring 2.The seal of ring one is compromised.The steering knob and the tension control knob functioned properly on both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template.The device failed the right curve test and the tip did not curve to the left.X-ray revealed a bent center support and evidence of guide coil collapse in the handle.The distal section was dissected; there was no visible body fluid inside the catheter.The kevlar wrap is displaced and the center support is bent.One of the steering wires is detached and there is evidence of solder on the center support.The detached steering wire had retracted under the kevlar wrap.The other steering wire is attached; however, the solder connection to the center support is cracked.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed november 28th, 2017.It was reported that during an ablation procedure to treat atrial flutter, while heating the isthmus after inserting into the sheath, it was observed that the tip of the intellatip mifi¿ xp ablation catheter was kinked.The catheter was replaced to complete the procedure.There was no patient injury.However, returned device analysis revealed the seal on ring 1 was compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7112515
Report Number2134265-2017-12218
Device Sequence Number1234791
Product Code OAD
UDI-Device Identifier08714729848011
UDI-Public08714729848011
Combination Product (Y/N)N
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberM004PM45000
Device Catalogue NumberPM4500
Device Lot Number20027551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1